Can herpes manifest itself like this? What is going on??
Hello: First of all, thanks. I am here in a rather confusing and somewhat desperate moment with a problem on my genitals. My problem started after engaging in unprotected oral/protected anal with a transexual on 2/25 2005. On 3/1, I remember complaining about feeling irritated on my penis shaft. I thought I had maybe too much manual recreation in the 2-3 weeks prior and ignored it. I was under a lot of stress at this period and had been for about a month and a half before (being considered for big promotion, managing all money in the household but expenditures getting bigger and bigger, parking tickets, home problems, felt like a zombie, new lifestyle, etc...) I went to my doctor on the 3/6 concerned about a normal bump that I thought was responsible for the itching and got some clotrimazole & betamethasone dipropionate cream, but at this time I was freaking out because I felt some of my symptoms coinceded with herpes like the burning and itching on the penis shaft. I only used the cream 2x and stopped afraid of not being the right thing because I had no idea what it was supposed to treat (doctor didnt seem so sure and just wanted to see if it got better with the cream), but told me it wasnt herpes. I went again the Friday to request an STD test including herpes, but she said i didnt had anythign i could take a swab from... but that it wasnt herpes and showed me a picture of a big lesion to see what herpes looked like. I went to a local health clinic and a doctor and an assitant said that it did not looked like an STD, and that I should give it air, or put some powder, to keep it dry as it looked like macerations. I went back two weeks ago to my MD and got seen by an nurse who assured me it wasnt that, but that it appeared that I had a fungus since I had a white patchy bumpy area right up my anus that has not change too much (gotten slightly smaller, im optimistic at least). She said that I could use anything that kills the fungus. So I used the cream with some lotrimin AF powder to keep it dry 2x/day. Two weeks later, that is today, I take a closer look and I notcied all of the top layer of skin on my scrotom is gone except for the line that divides it in two down the middle... so i can compare the two skins. Everything else is flesh red. My skin is very dry and sensitive.
I do not have any blisters, but with all my other STD testing coming back negative. Herpes is the only STD I am worried about. Two doctors and two nurses practitioners saw and commented and said it was not herpes. The skin is very dry, and my thighs look somewhat ashy and dry. But now with today seeing that my scrotum and the area below (where I applied the cream) being all messed up I have no idea what to think anymore, and its getting me very anxious.
I think the people who examined you are right and that you don't have herpes. The scrotal skin changes sound like irritation, not herpes or fungus. If you require additional reassurance, you can ask your doctor to order a herpes 2 blood test. Do one now and another in 3 months. I am not suggesting this because I think you have herpes--I don't--but if you can't get the concern out of your thoughts, maybe negative tests will help. meantime, I suggest treating the scrotum with any non-medicated cream, such as a moisturizing lotion, avoiding as much friction or irritation as you can, and showing the skin to a skin doctor if the redness persists. Also, to avoid future anxiety, you may want to consider making some adjustments in sexual practice to accommodate your new lifestyle (such as safe sex at all times.)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.